Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Lipschitz slices versus linear slices in Banach spaces


Authors: Julio Becerra Guerrero, Ginés López-Pérez and Abraham Rueda Zoca
Journal: Proc. Amer. Math. Soc. 145 (2017), 1699-1708
MSC (2010): Primary 46B20, 46B22
DOI: https://doi.org/10.1090/proc/13372
Published electronically: October 13, 2016
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The aim of this note is to study the topology generated by Lipschitz slices in the unit sphere of a Banach space. We prove that the above topology agrees with the weak topology in the unit sphere and, as a consequence, we obtain easy Lipschitz characterizations of classical linear topics in Banach spaces as the Daugavet property, Radon-Nikodym property, convex point of continuity property and strong regularity, which shows that the above classical linear properties depend only on the natural uniformity in the Banach space given by the metric and the linear structure.


References [Enhancements On Off] (What's this?)

  • [1] Julio Becerra Guerrero, Ginés López-Pérez, and Abraham Rueda Zoca, Octahedral norms and convex combination of slices in Banach spaces, J. Funct. Anal. 266 (2014), no. 4, 2424-2435. MR 3150166, https://doi.org/10.1016/j.jfa.2013.09.004
  • [2] F. H. Clarke, Optimization and nonsmooth analysis, 2nd ed., Classics in Applied Mathematics, vol. 5, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 1990. MR 1058436
  • [3] W. J. Davis and R. R. Phelps, The Radon-Nikodym property and dentable sets in Banach spaces, Proc. Amer. Math. Soc. 45 (1974), 119-122. MR 0344852
  • [4] N. Ghoussoub, G. Godefroy, B. Maurey, and W. Schachermayer, Some topological and geometrical structures in Banach spaces, Mem. Amer. Math. Soc. 70 (1987), no. 378, iv+116. MR 912637, https://doi.org/10.1090/memo/0378
  • [5] Y. Ivakhno and V. Kadets, Unconditional sums of spaces with bad projections (2006). Available at ResearchGate.
  • [6] Vladimir Kadets, Miguel Martín, Javier Merí, and Dirk Werner, Lipschitz slices and the Daugavet equation for Lipschitz operators, Proc. Amer. Math. Soc. 143 (2015), no. 12, 5281-5292. MR 3411146, https://doi.org/10.1090/proc/12818
  • [7] Vladimir M. Kadets, Roman V. Shvidkoy, and Dirk Werner, Narrow operators and rich subspaces of Banach spaces with the Daugavet property, Studia Math. 147 (2001), no. 3, 269-298. MR 1853772, https://doi.org/10.4064/sm147-3-5
  • [8] W. Schachermayer, A. Sersouri, and E. Werner, Moduli of nondentability and the Radon-Nikodým property in Banach spaces, Israel J. Math. 65 (1989), no. 3, 225-257. MR 1005009, https://doi.org/10.1007/BF02764863
  • [9] R. V. Shvydkoy, Geometric aspects of the Daugavet property, J. Funct. Anal. 176 (2000), no. 2, 198-212. MR 1784413, https://doi.org/10.1006/jfan.2000.3626

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 46B20, 46B22

Retrieve articles in all journals with MSC (2010): 46B20, 46B22


Additional Information

Julio Becerra Guerrero
Affiliation: Departamento de Análisis Matemático, Facultad de Ciencias, Universidad de Granada, 18071-Granada, Spain
Email: juliobg@ugr.es

Ginés López-Pérez
Affiliation: Departamento de Análisis Matemático, Facultad de Ciencias, Universidad de Granada, 18071-Granada, Spain – and – Instituto de Matemáticas de la Universidad de Granada (IEMath-GR)
Email: glopezp@ugr.es

Abraham Rueda Zoca
Affiliation: Departamento de Análisis Matemático, Facultad de Ciencias, Universidad de Granada, 18071-Granada, Spain
Email: arz0001@correo.ugr.es

DOI: https://doi.org/10.1090/proc/13372
Keywords: Radon-Nikodym property, Lipschitz slices, Lipchitz topology
Received by editor(s): April 7, 2016
Received by editor(s) in revised form: June 17, 2016
Published electronically: October 13, 2016
Additional Notes: The first author was partially supported by MEC (Spain) grant MTM2014-58984-P and Junta de Andalucía grants FQM-0199, FQM-1215.
The second author was partially supported by MINECO (Spain) grant MTM2015-65020-P and Junta de Andalucía grant FQM-185.
The third author was partially supported by Junta de Andalucía grants FQM-0199.
Communicated by: Thomas Schlumprecht
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society